Louisiana, 2010Flash Flooding and Damaging Wind in Louisiana, July 25, 2010
July 25, 2010 · NWS LIX · 3 events in 2 counties and zones
Remnants of Tropical Storm Bonnie moved across the region and produced heavy rainfall in a several locations resulting in flash flooding in portions of Southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $706,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnants of Tropical Storm Bonnie moved across the region and produced heavy rainfall in a several locations resulting in flash flooding in portions of Southeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 24, 8:23 PM CST, 7 hours 22 minutes earlier.
Area forecast discussion, Jul 24, 8:23 PM CST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
923 PM CDT SAT JUL 24 2010
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. A VERY MOIST AND TROPICAL
SOUNDING WITH A PW OF 2.29 INCHES. WINDS ARE MODERATE AND EASTERLY
BELOW 650 MILLIBARS WITH A SOUTHERLY FLOW ALOFT AS THE REMNANTS OF
BONNIE APPROACH THE LOUISIANA COAST.
&&
.PREV DISCUSSION... /ISSUED 316 PM CDT SAT JUL 24 2010/
SHORT TERM...
BONNIE REMAINS THE MAIN FOCUS IN THE SHORT TERM AND ITS EFFECT ON
THE SENSIBLE WEATHER ACROSS SOUTHEAST LA AND SOUTHERN MS. BONNIE
CURRENTLY SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI RIVER AND
CONTINUES TO MOVE TO THE NORTHWEST. SQUALLY CONDS HAVE BEEN
OBSERVED THROUGHOUT THIS AFTERNOON WITH CONVECTION FORCED BY THE
CYCLONE. ADDITIONAL SQUALLS/TSRA ARE EXPECTED OVERNIGHT
TONIGHT...AND WILL LEAVE WIND ADVISORY IN PLACE AS IT STANDS TO
ACCOUNT FOR SQUALLY CONDITIONS. WARM OVERNIGHT LOWS WITH
INCREASING DEWPOINTS. MINOR COASTAL FLOODING WITH 1-2 FT TIDAL
ANOMOLIES ANTICIPATED...AND THIS IS HANDLED WITH A COASTAL FLOOD
STATEMENT FOR THE HIGH TIDE CYCLE THROUGH OVERNIGHT TONIGHT. GIVEN
SUFFICIENT DEEP LAYER SHEAR AND INCREASING 0-1KM SHEAR WITH THE
APPROACHING SURFACE CYCLONE... ISOLD TORNADOES/WATERSPOUTS CANNOT
BE RULED OUT AND WILL CONTINUE MENTION IN HWO.
WITH PLENTY OF RESIDUAL LOW LEVEL MOISTURE TOMORROW...WILL
CONTINUE WITH HIGH POPS FOR AFTERNOON CONVECTION. PWS REMAIN IN
THE 2.2-2.4 INCH RANGE. ALSO...DEPENDING ON TEMPERATURES... WE MAY SEE
HEAT INDICES OVER 105 IN MANY LOCATIONS TOMORROW AFTERNOON.
MANNING
LONG TERM...
GFS AND ECMWF IN RATHER STRIKING AGREEMENT REGARDING THE LARGE
UPPER LEVEL RIDGE TO BUILD OVER THE SOUTHEAST CONUS THIS WEEK.
PRECIPITATION CHANCES WILL DROP OFF BEGINNING TUES...THROUGH THE
END OF THE WEEK. UPPER RIDGE WILL BRING ABOVE NORMAL TEMPS AND
PLENTY OF SUBSIDENCE...WITH POPS NEAR OR BELOW CLIMATOLOGY.
MANNING
AVIATION...
ISLD TO SCT SHRA CONTINUE AROUND ALL TAF SITES. WITH BONNIE
CIRCULATION PASSING CLOSE TO THE LAKE...NORTHEAST WINDS OFF LAKE
PONTCHARTRAIN WILL BE GUSTY FOR NEW AND MSY. OFF AND ON PRECIP WILL
AFFECT EACH SITE...BUT MORE CONVECTION NORTH AND EAST OF THE
CIRCULATION MAINLY ASD...NEW...GPT AND MCB. CEILINGS WILL BOUNCE
FROM 1500 TO 3500 FEET OVERNIGHT THROUGH 18Z. IN ADDITION...WINDS
FROM 7 TO 20 KNOTS WITH GUSTS FROM NORTHEAST TO SOUTHEAST THROUGH
THE PERIODS. ALL IN ALL...VFR TO MVFR CONDITION WILL BE PREVAILING
OUTSIDE OF STORMS THROUGH 18Z SUNDAY.
MARINE...
TROPICAL DEPRESSION BONNIE WILL CONTINUE TO APPROACH SOUTHEAST
LOUISIANA COASTAL TONIGHT. WITH THE DECAY OF TROPICAL DEPRESSION
BONNIE ON SUNDAY...RIDGE OF HIGH PRESSURE WILL REBUILD FROM
FLORIDA TO THE CENTRAL GULF COAST LATE SUNDAY THROUGH TUESDAY.
WINDS AND WAVES WILL DECREASE BY SUNDAY AFTERNOON. THE MAIN HIGH
WILL OVER THE AREA WEDNESDAY AND THURSDAY. ERGO...WINDS LESS THAN
10 KNOTS AND SEAS LESS THAN 2 FEET ARE ON TAP FOR NEXT WEEK. 18
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 90 73 91 / 40 60 30 50
BTR 75 92 76 92 / 40 60 30 50
ASD 76 89 76 89 / 50 60 30 50
MSY 78 90 77 90 / 50 60 30 50
GPT 78 90 77 90 / 50 50 30 50
PQL 77 89 75 90 / 50 50 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 10 AM SUNDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM SUNDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...AND MISSISSIPPI SOUND.
&&Hazardous weather outlook, Jul 25, 2:58 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 AM CDT SUN JUL 25 2010
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-260900-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
358 AM CDT SUN JUL 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
TIDES...
A COASTAL FLOOD ADVISORY HAS BEEN POSTED FOR THE SOUTHEAST AND
EAST FACING SHORES FROM NEAR BAY ST. LOUIS TO THE EAST BANK OF
PLAQUEMINES PARISH. TIDES WERE RUNNING TWO FEET ABOVE NORMAL ALONG
THE COAST OF HANCOCK COUNTY AND NEAR LAKE BORGNE. TIDES ARE LIKELY
TO REMAIN ONE AND ONE HALF TO TWO FEET ABOVE NORMAL TODAY WHICH
WILL RESULT IN MINOR FLOODING OF LOW LYING AREAS NEAR AND DURING
HIGH TIDE LATER THIS MORNING AND THIS AFTERNOON.
THUNDERSTORMS...
ISOLATED THUNDERSTORMS EARLY THIS MORNING ARE EXPECTED TO BECOME
SCATTERED TO NUMEROUS AT TIMES TODAY. THE MAIN THREATS FROM
THUNDERSTORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF
VERY HEAVY RAINFALL. A FEW OF THE STRONGER THUNDERSTORMS COULD
ALSO PRODUCE WIND GUSTS AROUND 35 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS....
TROPICAL MOISTURE WILL REMAIN IN PLACE MONDAY THROUGH WEDNESDAY
LEADING TO SCATTERED...MAINLY DIURNALLY DRIVEN THUNDERSTORMS
THROUGH THE PERIOD. A DEEP LAYER OF HIGH PRESSURE WILL BUILD OVER
THE AREA THURSDAY THROUGH SATURDAY WHICH WILL RESULT IN ONLY
ISOLATED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. THE STRONGER
THUNDERSTORMS EACH DAY MAY PRODUCE FREQUENT LIGHTNING
STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.
DRIER CONDITIONS THURSDAY THROUGH SATURDAY WILL LEAD TO HOTTER
TEMPERATURES WITH HIGHS EXPECTED TO RETURN TO THE MID 90S OVER
MOST OF THE AREA. AFTERNOON HEAT INDICES WILL LIKELY RISE INTO
THE 105 TO 110 DEGREE RANGE...AND HEAT ADVISORIES MAY BE
REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
22/TD
In the hours before
Special weather statement, Jul 25, 3:25 AM CST, 20 minutes before
MSZ077-080-251015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 AM CDT SUN JUL 25 2010
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING PEARL
RIVER COUNTY...HANCOCK COUNTY...
AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF DIAMONDHEAD...
OR ABOUT 16 MILES SOUTHEAST OF MCNEIL...MOVING NORTHWEST AT 20 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MCNEIL AND CROSSROADS
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
!KUBINA!
Flash Flood, West Baton Rouge
- When
- July 25, 3:45 AM CST to 8:30 AM CST
- Where
- West Baton Rouge County, Brusly to Oinclare
- Cause
- Heavy Rain / Tropical System
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 30.380, -91.230
Heavy rain, possibly as much as 8 inches in 90 minutes, produced flooding of streets and approximately 110 homes in the parish. The water in homes was generally several inches in depth. Media reports indicated around 20 homes were affected in the Lynndale subdivision and 15 homes in Brusly.
Thunderstorm Wind, Washington
- When
- July 25, 6:30 AM CST
- Where
- Washington County, 4.29 mi W of Pine
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 30.903, -90.092
Winds from a thunderstorm blew down six trees on Buford Creel Road.
Flash Flood, Washington
- When
- July 25, 7:30 AM CST to 10:00 AM CST
- Where
- Washington County, Pine to Thomas
- Cause
- Heavy Rain / Tropical System
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 30.900, -90.020
Six inches of rain caused wash outs on several roads and near bridges in northern Washington Parish. More than 20 roads and bridges were damaged in the parish.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Maryland, July 25, 20102 deaths · $373,000 · 78 kt wind · 72 events
- Damaging Winds in Virginia, July 25, 20101 death · $232,000 · 70 kt wind · 44 events
- Hail and Damaging Winds in Pennsylvania, July 25, 20101 death · $125,000 · 1.25 in hail · 29 events
- Damaging Wind and Lightning Strikes in Alabama, July 25 to 26, 20101 death · 4 injured · $58,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in West Virginia, July 25, 20101 death · $107,000 · 50 kt wind · 7 events
- Tornado and Hail in New York, July 25, 20107 injured · $196,000 · EF1 · 28 events
- Lightning Strike and Heavy Rain in Florida, July 25, 20101 death · 2 events
- Excessive Heat in Washington, July 25 to 26, 20101 death · 2 events
- Rip Current in Michigan, July 25, 20101 death · 1 event
- Flash Flooding and Hail in Arkansas, July 25 to 27, 2010$344,000 · 1 in hail · 21 events
- Flooding in Iowa, July 25 to 31, 2010$625,000 · 5 events
- Flooding in Illinois, July 25 to 31, 2010$625,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 250182, 250189, 250193.